Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 445, NWS Shreveport, LA

August 29, 2008Bowie County, Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 29, 2008, 7:41 PM CDT for Bowie County, Red River County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2008, 7:41 PM CDT (00:41 UTC)
Expired
Aug 29, 2008, 8:30 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:15 AM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Aug 29, 11:15 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT FRI AUG 29 2008

.DISCUSSION...
VERY WARM DAY EXPECTED ACROSS THE REGION TODAY WITH HIGH
TEMPERATURES ALREADY AROUND 90 DEGREES AS OF 16Z ACROSS MANY
LOCATIONS. DEWPOINTS VERY BALMY ACROSS THE REGION AS WELL WITH
LOWER TO 70 DEGREE DEWPOINTS AREAWIDE. 24HR TEMPERATURE CHANGES
ARE CLOSE TO THIS TIME YESTERDAY WITH NO CHANGE TO A DEGREE OR
TWO HIGHER AS OF 16Z. BUMPED UP TEMPERATURES A LITTLE IN THE EAST
AND NORTH TO ACCOUNT FOR THE TEMPERATURE CHANGES AND ALSO ADJUSTED
DEWPOINT GRIDS WHICH WILL NOT ALLOW FOR AS MUCH MIXING AS PREVIOUS
DEWPOINT GRIDS SHOWED. AS A RESULT...THIS WILL RESULT IN HEAT INDEX
VALUES NEAR 100 DEGREE AREAWIDE WITH VALUES NEAR 104 ACROSS THE
EAST.

SLIGHT CHANCE POPS FOR THE AFTERNOON LOOKS GOOD AND MADE NO
CHANGES TO THE POP GRIDS. EXPECTING A VERY UNSTABLE AIRMASS ONCE
AGAIN ACROSS THE REGION THIS AFTERNOON WITH CAPE VALUES AOA 4000 J/KG
AND GIVEN THE HIGH PRECIPITABLE WATER VALUES THAT CAME IN ON OUR
12Z SOUNDING...DIURNALLY DRIVEN ISOLATED CONVECTION IS ONCE AGAIN
EXPECTED ACROSS THE REGION. WATCHING A COMPLEX ACROSS NORTHERN
ARKANSAS TRYING TO MAKE PROGRESSION OUR WAY IN WEAK NORTHERN FLOW
ALOFT. FEEL LIKE ANY ORGANIZED CONVECTION SHOULD WAIT UNTIL TONIGHT
ACROSS OUR NORTHERN ZONES SO WILL HIT THIS UP IN THE AFTERNOON
PACKAGE DEPENDING ON WHAT COVERAGE AND INTENSITY IS LIKE COME
PRESS TIME THIS AFTERNOON.

UPDATE OUT SHORTLY...13.

&&

.AVIATION...
NOT MUCH TO HANG YOUR HAT ON TODAY WITH SFC WINDS L/V AND TEMPS
QUICKLY RISING W/ FEW CU ATTM.  HOWEVER...MOIST AND UNSTABLE AIR
REMAINS IN PLACE AND POP UP SHWRS MAY OCCUR JUST ABOUT ANYWHERE.
INTO THE AFTERNOON INITIAL ORGANIZATION OF ACTIVITY SHOULD HAVE A
W...SW DRIFT OVER MUCH OF THE CWA BASED ON LOWER LEVEL DQUA4/WNFL1
PROFILER DATA. HOWEVER...A BIT OF NW FLOW OVER EAST TEXAS WILL FORCE
ISOL CB ACTIVITY MORE TO THE SOUTH. TERMINAL COVERAGE WILL LIKELY BE
SPARSE...BUT SOME AMENDMENTS MAYBE REQUIRED DURING PEAK HEATING. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  73  94  73  95 /  20  20  20  20  10
MLU  96  70  94  71  94 /  20  20  20  20  20
DEQ  95  70  94  72  94 /  20  30  20  20  10
TXK  95  72  94  72  94 /  20  30  20  20  10
ELD  96  70  95  72  94 /  20  30  20  20  10
TYR  96  73  94  73  94 /  20  20  20  20  10
GGG  95  73  94  73  94 /  20  20  20  20  10
LFK  95  72  95  72  95 /  20  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/24
Hazardous weather outlook, Aug 29, 12:00 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI AUG 29 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF
THE DAY ACROSS THE REGION. WHILE CONVECTION WILL REMAIN VERY
ISOLATED IN NATURE...GIVEN THE AMOUNT OF INSTABILITY IN THE
ATMOSPHERE...STRONG THUNDERSTORM WIND GUSTS WILL BE POSSIBLE WITH
THE STRONGER CONVECTION THIS AFTERNOON THROUGH THIS EVENING.
OTHERWISE...NO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE TRACK OF GUSTAV SHOULD BE CLOSELY MONITORED DURING
THE WEEKEND AND INTO EARLY NEXT WEEK. REMNANTS OF THE HURRICANE
WILL BE AFFECTING THE REGION BY TUESDAY AND CONTINUE INTO LATE
WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL
NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Aug 29, 4:14 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     10 E EL DORADO          33.22N 92.49W
08/29/2008                   UNION              AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE EAST SIDE OF UNION COUNTY

&&

03
Special weather statement, Aug 29, 4:42 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT FRI AUG 29 2008

ARZ050-059-292245-
LITTLE RIVER-SEVIER-
442 PM CDT FRI AUG 29 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
     LITTLE RIVER AND SEVIER

INCLUDING THE FOLLOWING LOCATIONS
     WILTON AND WINTHROP

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINTHROP...OR 5 MILES NORTH OF
ALLEENE...MOVING SOUTHWEST AT 8 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3369 9415 3379 9440 3389 9430 3382 9412
TIME...MOT...LOC 2142Z 027DEG 7KT 3383 9425

24
Special weather statement, Aug 29, 4:59 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT FRI AUG 29 2008

LAZ017-TXZ167-292230-
SABINE-
459 PM CDT FRI AUG 29 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
PARISHES AND COUNTIES
IN NORTHWEST LOUISIANA
     SABINE

IN EASTERN TEXAS
     SABINE

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF TOLEDO BEND DAM...MOVING
SOUTHWEST AT 19 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3134 9368 3132 9358 3117 9358 3117 9375
      3116 9376 3116 9378 3116 9385 3115 9386
      3116 9391 3115 9396
TIME...MOT...LOC 2159Z 053DEG 17KT 3128 9368

24
Special weather statement, Aug 29, 5:13 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT FRI AUG 29 2008

LAZ014-292245-
OUACHITA-
513 PM CDT FRI AUG 29 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISH IN NORTH CENTRAL LOUISIANA...
     OUACHITA.

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
     AND WEST MONROE.

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SWARTZ...MOVING SOUTHWEST AT
11 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3234 9204 3256 9229 3270 9199 3262 9190
      3259 9191 3258 9191 3255 9190 3252 9190
TIME...MOT...LOC 2213Z 055DEG 10KT 3261 9193

24

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.